Kentucky, 2010Damaging Winds in Kentucky, June 11, 2010
June 11, 2010 · NWS LMK · 2 events in 2 counties and zones
A warm front stretching across southern Indiana and far north central Kentucky moved farther north during the daytime hours. This left central Kentucky in a warm moist unstable atmosphere with dew point temperatures in the lower to mid 70s.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front stretching across southern Indiana and far north central Kentucky moved farther north during the daytime hours. This left central Kentucky in a warm moist unstable atmosphere with dew point temperatures in the lower to mid 70s. While numerous showers developed across central Kentucky only a couple of them produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 11, 4:43 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 11, 4:43 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 AM EDT FRI JUN 11 2010
...UPDATED AVIATION DISCUSSION...
.SHORT TERM (TODAY AND TONIGHT)...
A WEAK FRONTAL BOUNDARY STRETCHED FROM NEAR BLOOMINGTON INDIANA
SOUTHEAST TO NEAR LEXINGTON AND LONDON AT 06Z. TO THE SOUTHWEST OF
THE FRONT DEW POINT TEMPERATURES WERE IN THE LOWER 70S WHILE TO THE
NORTHEAST READINGS WERE IN THE LOW AND MID 60S. THIS BOUNDARY WILL
SHIFT TO THE NORTHEAST TODAY IN RESPONSE TO A BUILDING UPPER LEVEL
RIDGE.. LEAVING ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA IN
A WARM AND MOIST UNSTABLE AIRMASS. SO UNORGANIZED SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS
TEMPERATURES REACH THE UPPER 80S AND POSSIBLY EVEN 90 DEGREES IN
SOME LOCATIONS.
THE BIGGEST CONCERN WILL OCCUR LATE IN THE OVERNIGHT PERIOD AS AN
UPPER LEVEL LOW... LOCATED OVER ARKANSAS THIS MORNING TRACKS UP THE
OHIO RIVER. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE A PERIOD OF
HEAVY RAIN ACROSS SOUTH CENTRAL INDIANA AND THE NORTHERN PORTION OF
CENTRAL KENTUCKY.
.LONG TERM (FRIDAY - WEDNESDAY)...
SATURDAY THROUGH THURSDAY...
STRONG 500MB RIDGING IS FORECAST TO BE CENTERED OVER THE GULF COAST
EARLY THIS WEEKEND. BROAD ANTICYCLONIC FLOW AROUND THIS FEATURE WILL
CONTINUE TO BRING RICH GULF MOISTURE TO THE LOWER OHIO
VALLEY...WHICH WILL BE LOCATED ON THE NORTHERN FRINGE OF THIS MID
LEVEL RIDGE AND TO THE SOUTH OF STRONGER WESTERLIES EXPECTED ACROSS
THE GREAT LAKES.
A HEAVY RAIN EVENT IS STILL QUITE POSSIBLE ACROSS SOUTHERN INDIANA
AND NORTHERN KENTUCKY SATURDAY MORNING THROUGH MID AFTERNOON. THE CULPRIT IS
A WEAK 500MB CUTOFF LOW NOW LOCATED ACROSS SOUTHERN ARKANSAS. THIS
SYSTEM IS ACTING LIKE A WARM CORE SYSTEM OR A REMNANT TROPICAL LOW.
OVER THE LAST COUPLE OF NIGHTS...CONVECTION WITH VERY HEAVY RAINS
HAVE BEEN CONCENTRATED RIGHT NEAR THE CORE OF THIS SYSTEM. HPC QPF
PREDICTIONS AGREE WITH THE LATEST OPERATIONAL GFS IN BRING THE CORE
OF THE HEAVIEST RAINFALL ACROSS SOUTHERN ILLINOIS AFTER
MIDNIGHT...AND THEN TRACKING EAST NORTHEAST ACROSS SOUTHERN INDIANA
DURING THE LATE MORNING HOURS. SHOULD THE NOCTURNAL RAINFALL NATURE
OF THIS SYSTEM CONTINUE EARLY SATURDAY...A CONCENTRATED AREA OF 1 TO
3 INCHES CERTAINLY POSSIBLE ACROSS SOUTHERN INDIANA...AND POSSIBLY
NORTHERN KENTUCKY ALONG AND NORTH OF INTERSTATE 64. A LOW LEVEL
SOUTHWESTERLY JET IS FORECAST TO INCREASE TO 25 TO 30KT AFTER
MIDNIGHT SATURDAY. WITH PWATS EXPECTED TO INCREASE TO 2.2 INCHES
EARLY SATURDAY. LOCALIZED VERY HEAVY RAINFALL WITH RUNOFF PROBLEMS
CERTAINLY POSSIBLE THROUGH SATURDAY AFTERNOON.
FOR SUNDAY AND MONDAY...THE DEEP TROUGH OVER THE ROCKIES EARLY
SUNDAY WILL WEAKEN AND EJECT OUT INTO THE WESTERN PLAINS BY LATE
MONDAY AS A SECOND 500MB TROUGH APPROACHES THE PACIFIC NORTHWEST.
SEVERAL SHORTWAVES WILL SCOOT EASTWARD FROM THE CENTRAL PLAINS
THROUGH THE NORTHERN OHIO VALLEY AND SOUTHERN GREAT LAKES DURING
THIS TIME PERIOD...POSSIBLY ALONG A EAST-WEST BAROCLINIC ZONE SOUTH
OF THE GREAT LAKES. THE LOWER OHIO VALLEY WILL LIE ON THE SOUTHERN
EDGE OF THE INFLUENCES OF THESE DISTURBANCES. WARM TEMPERATURES AND
A VERY HUMID AIRMASS WILL HELP SUPPORT SCATTERED AFTERNOON AND
EVENING THUNDERSTORM DEVELOPMENT BOTH SUNDAY AND MONDAY.
HIGH PRESSURE OF CANADIAN ORIGIN WILL SLIP SOUTHEAST ACROSS THE
GREAT LAKES TUESDAY AND WEDNESDAY. THE EXTENDED RANGE GUIDANCE IS
NOT IN GOOD AGREEMENT ABOUT WHETHER SOMEWHAT DRIER AIR WILL MAKE IT
AS FAR SOUTH AS THE OHIO RIVER TUESDAY. FOR NOW WILL BLEND THE ECMWF
AND GFS AND CONTINUE WITH ONGOING FORECAST OF A SLIGHT CHANCE OF
CONVECTION TUESDAY ASSOCIATED WITH A POSSIBLE COLD FRONT...AND DRY
WEDNESDAY WITH SLIGHTLY LOWER DEWPOINTS.
&&
.AVIATION (12Z TAF ISSUANCE)...
WARM HUMID CONDITIONS WILL AGAIN CONTINUE TODAY AND TONIGHT. ASIDE
FROM SOME SCATTERED CUMULUS WELL ABOVE 3K FEET...VFR CONDITIONS
EXPECTED THROUGH 00Z THIS EVENING. ISOLATED TO SCATTERED
THUNDERSTORMS THIS AFTERNOON WILL BE DISORGANIZED. WILL NOTE
ISOLATED CONVECTION BY PLACING CB WITHIN AFTERNOON CLOUD GROUP.
AN AREA OF CONVECTION WILL LIKELY CROSS SOUTHERN ILLINOIS DURING THE
EARLY MORNING HOURS SATURDAY...AND THEN MOVE ACROSS SOUTHERN INDIANA
AND EXTREME NORTHERN KENTUCKY AFTER 12Z. WILL PUT TEMPO GROUP FOR
MVFR CIGS AND VISIBILITIES AT SDF FOR SCATTERED THUNDERSTORM
COVERAGE.
EXPECT SOUTH WINDS AROUND 5 TO 10 MPH THIS AFTERNOON...BECOMING
SOUTHWEST AROUND 5 TO 10 MPH TOWARDS 12Z SATURDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
SHORT TERM........JA
LONG TERM.........JSD
AVIATION..........JSD
Hazardous weather outlook, Jun 11, 1:45 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EDT FRI JUN 11 2010
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 AM EDT FRI JUN 11 2010 /245 AM CDT FRI JUN 11 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
MOISTURE WILL INCREASE ACROSS THE REGION TODAY AS SOUTHERLY WINDS
INCREASE. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH
THE MAIN THREAT BEING BRIEF HEAVY RAINS AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A DISTURBANCE IS FORECAST TO MOVE ACROSS SOUTHERN INDIANA SATURDAY.
WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALIZED VERY HEAVY
RAINFALL IS EXPECTED ACROSS SOUTHERN INDIANA AND NORTH CENTRAL
KENTUCKY. ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH LOCALLY
HIGHER AMOUNTS. RUNOFF PROBLEMS MAY DEVELOP ACROSS AREAS RECEIVING
THE HIGHEST RAINFALL TOTALS.
SCATTERED AFTERNOON AND EVENING CONVECTION SUNDAY THROUGH TUESDAY
MAY BRING LOCALIZED HEAVY RAINS...GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING.
HEAT INDEX READINGS EACH AFTERNOON FRIDAY THROUGH SUNDAY WILL PEAK
IN THE MIDDLE 90S.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL TONIGHT AND SATURDAY
MORNING.
JA/JSD
In the hours before
Special weather statement, Jun 11, 6:57 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 AM EDT FRI JUN 11 2010
KYZ024-026-027-061-111330-
BRECKINRIDGE-BUTLER-GRAYSON-OHIO-
757 AM CDT FRI JUN 11 2010
...LINE OF STRONG THUNDERSTORMS AFFECTING SOUTHERN
BRECKINRIDGE...NORTHEASTERN BUTLER...GRAYSON AND EASTERN OHIO
COUNTIES...
AT 755 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF WHITESVILLE TO 15 MILES EAST OF HARTFORD TO 10 MILES NORTHEAST OF
MORGANTOWN...AND MOVING EAST AT 30 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
THESE STORMS WILL ALSO IMPACT...
LEITCHFIELD...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3761 8688 3768 8668 3766 8663 3769 8664
3776 8641 3757 8624 3733 8615 3732 8647
3731 8648 3730 8665 3745 8673
TIME...MOT...LOC 1256Z 253DEG 24KT 3760 8672 3748 8662
3729 8654
RSSpecial weather statement, Jun 11, 7:12 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 AM EDT FRI JUN 11 2010
KYZ026-111345-
OHIO-
812 AM CDT FRI JUN 11 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 806 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARTFORD...AND MOVING NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3763 8696 3763 8692 3768 8684 3771 8687
3774 8683 3769 8671 3763 8664 3756 8660
3757 8664 3756 8667 3749 8665 3734 8690
3753 8708
TIME...MOT...LOC 1312Z 223DEG 26KT 3752 8690
AMLSpecial weather statement, Jun 11, 7:34 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
934 AM EDT FRI JUN 11 2010
INZ089-KYZ023-024-111400-
BRECKINRIDGE-HANCOCK-PERRY-
834 AM CDT FRI JUN 11 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF WHITESVILLE...AND MOVING
NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3787 8692 3796 8671 3765 8638 3760 8650
3762 8651 3762 8654 3759 8654 3760 8657
3758 8658 3757 8661 3762 8665 3766 8665
3774 8683 3780 8684 3783 8687 3782 8692
TIME...MOT...LOC 1335Z 224DEG 26KT 3769 8674
AMLThunderstorm Wind, Ohio
- When
- June 11, 7:35 AM CST
- Where
- Ohio County, 0.47 mi WSW of Fordsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.628, -86.728
Trees were blown down on State Route 69 south of Fordsville.
Thunderstorm Wind, Madison
- When
- June 11, 2:25 PM EST
- Where
- Madison County, 1.45 mi NNE of Redhouse
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.848, -84.257
Several trees were blown down at the intersection of Red House Rd. and East Prong Rd. and were blocking the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Nebraska, June 11 to 30, 20101 death · 1 injured · $11 million · 22 events
- Tornadoes and Flooding in Nebraska, June 11 to 13, 2010$2.5 million · EF0 · 34 events
- Tornadoes and Flash Flooding in Colorado, June 11, 2010$540,000 · EF0 · 48 events
- Tornado and Flash Flooding in Nebraska, June 11 to 12, 2010$1.1 million · EF0 · 19 events
- Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2010$100,000 · EF1 · 12 events
- Damaging Winds and Lightning Strikes in Florida, June 11, 2010$101,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Iowa, June 11, 2010$77,000 · 65 kt wind · 11 events
- Flash Flood in Indiana, June 11, 2010$100,000 · 1 event
- Flash Flood and Hail in Tennessee, June 11, 2010$47,000 · 1.75 in hail · 10 events
- Flooding in Iowa, June 11 to 30, 2010$65,000 · 3 events
- Damaging Winds and Lightning Strike in Tennessee, June 11, 2010$55,000 · 55 kt wind · 3 events
- Strong Wind in California, June 11 to 12, 2010$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244198, 244199.